Alert archive / California / River Flood Warnings in 2011

River Flood Warning 6, NWS Sacramento, CA

March 22, 2011Tehama County, California

NWS Sacramento, CA issued this river flood warning at Mar 22, 2011, 9:22 AM PDT for Tehama County, California. It took effect at Mar 23, 2011, 12:40 PM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 9:22 AM PDT (16:22 UTC)
In effect from
Mar 23, 2011, 12:40 PM PDT
Expired
Mar 25, 2011, 3:13 AM PDT
In force
39 hr
Issued by
NWS Sacramento, CA
Flood severity
Minor

County Tehama County, CA

The radar

The Beale AFB radar (KBBX), 87 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sacramento River at Tehama Bridge (TEHC1).

Action stage
206.5 ft
Minor stage
209.5 ft
Moderate stage
216.5 ft
Major stage
217.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 4:45 AM PDT, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 22, 4:45 AM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
445 AM PDT TUE MAR 22 2011

.DISCUSSION...
RELATIVE QUIET ACROSS THE REGION EARLY THIS MORNING AS MONDAY/S
TROUGH LIFTS OUT THROUGH THE ROCKIES AND THE NEXT SYSTEM CONTINUES
DEVELOPING OFFSHORE WEST OF SFO. PLENTY OF LOW-LEVEL MOISTURE
LINGERS...AND EVEN A FEW SHOWERS ARE EVIDENT ON RADAR OVER THE
NORTHERN SIERRA...THE MOUNTAINS NORTH OF REDDING AND OVER THE
COASTAL HILLS.

BAROCLINIC CIRRUS ALREADY OVERSPREADING THE AREA AND LIGHT SHOWERS
ARE EXPECTED TO BECOME A LITTLE MORE NUMEROUS NORTH OF I-80 BY THIS
AFTERNOON AS WARM ADVECTION STRENGTHENS. HEAVIER PRECIPITATION
EXPECTED TO HOLD-OFF ACROSS INTERIOR NORCAL UNTIL LATER THIS EVENING
WHEN THE COLD FRONT AND STRONGER LIFT ARRIVE.

IR SATIMG SHOWS THE SURFACE CYCLONE NR 37N/132W ALREADY BEGINNING TO
WRAP UP OFFSHORE. MODELS CONTINUE TO BE CONSISTENT...SHOWING LITTLE
DEEPENING OF THE SURFACE LOW TODAY BEFORE IT BEGINS TO DEEPEN THIS
EVENING AS THE NEXT BATCH OF STRONG UPPER JET ENERGY EXTENDING
ACROSS THE PACIFIC ARRIVES. THE SURFACE LOW IS FORECAST TO MOVE
NORTH ABOUT 150 MILES WEST OF THE NW COAST OF CA TONIGHT AS IT
DEEPENS...BUT IT WILL BE FURTHER OFFSHORE AND ABOUT 10 MBS LESS DEEP
THAN THE STRONGER SYSTEM THAT AFFECTED THE REGION SATURDAY NIGHT AND
EARLY SUNDAY. SO...CORRESPONDINGLY WINDS ARE EXPECTED TO BE NOT AS
STRONG WITH GUSTS OF ONLY (SMILE) 40 TO 50 MPH EXPECTED IN THE
CENTRAL VALLEY LATER TONIGHT AND WEDNESDAY.

THE MAIN BAND OF RAIN ASSOCIATED WITH THE COLD FRONT IS FORECAST TO
BE THROUGH THE VALLEY BY EARLY WEDS...BUT THE COOL AND UNSTABLE
AIRMASS BEHIND THE FRONT WILL SUPPORT NUMEROUS SHWRS AND EVEN A FEW
THUNDERSTORMS DURING THE DAY AND INTO WEDS EVENING. QPF ACROSS MOST
OF THE VALLEY EXPECTED TO RANGE FROM 1/2 TO 3/4S OF AN INCH WITH THE
FRONT MOVG THRU...BUT IT LOOKS LIKE WE COULD GET UP TO ANOTHER 1/2
INCH IN THE VLY FROM THE POST-FRONTAL SHWRS. LOOKS LIKE THE NRN
SIERRA ARE LINED UP TO GET POUNDED WITH MORE HEAVY SNOW BEGINNING
WITH THE FRONT TONIGHT AND THEN CONTG WEDS AND WEDS NIGHT AS LAPSE
RATES STEEPEN AND UPSLOPE FLOW INCREASES. SEVERAL FEET OF ADDITIONAL
SNOWFALL ACCUMULATION WILL BE LIKELY ABOVE ABOUT 4000 TO 5000 FEET.

WE MAY SEE ANOTHER VERY BRIEF BREAK EARLY THURSDAY BEFORE THE NEXT
SYSTEM RAPIDLY SLIDES INTO NORCAL ON THE HEELS OF THE FIRST. THIS
ONE IS ALSO EXPECTED TO BRING MORE WIND ALONG WITH VALLEY RAIN AND
HEAVY MOUNTAIN SNOW FROM LATE THURSDAY MORNING INTO EARLY FRIDAY.

&&

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...
MODELS IN BETTER AGREEMENT FOR THE TRACKING OF SATURDAY/S STORM. THE
LOW SHOULD BE CENTERED NEAR 45N/133W EARLY SATURDAY MORNING WITH A
FRONTAL BAND OF SHOWERS BEGINNING TO MOVE INTO THE NORCAL COASTAL
RANGE. CHANCES OF PCPN WILL INCREASE AS THE MORNING PROGRESSES AND
THE LOW MOVES INTO THE PACIFIC NW BY SATURDAY EVENING. LONG RANGE
MODELS BEGIN TO DIVERGE FOR SUNDAY MORNING. THE GFS SHOWS THE LOW
WEAKENING AND PUSHING EASTWARD EARLY SUNDAY MORNING...WHILE SUBTLE
RIDGING DEVELOPS OVER NORCAL. MEANWHILE THE ECMWF KEEPS THE LOW OVER
NORCAL THROUGH SUNDAY AFTERNOON. HAVE TRENDED MORE TOWARDS THE GFS
AND INTRODUCED A DRYING TREND SUNDAY. BOTH MODELS THEN SHOW DRIER
WEATHER ON MONDAY WITH LINGERING SHOWERS ACROSS THE NORTHERN
MOUNTAINS. MODELS DISAGREE ON TUESDAY/S WEATHER...BUT HAVE AGAIN
TRENDED TOWARDS THE DRIER GFS.  JBB

&&

.AVIATION...
A SMALL AREA OF SHWRS IS AFFECTING THE KRDD VCNTY WITH PDS OF MVFR
CIGS...ELSW THE REST OF VLY TAF SITES ARE UNDER VFR CONDS. EXPECT
SHWRS NEAR KRDD TO CONT FOR THE NEXT FEW HOURS BUT REMAIN AT OR
ABOVE MVFR CONDS. WINDS WILL REMAIN LGT TODAY...GENERALLY S TO SELY
THEN INCREASE TO MORE MDT SPEEDS BY EARLY WEDS MORNING. ADDL SHWRS
EXPECTED LATE AFTN/EARLY EVENING WITH MVFR CIGS PSBL DURING PCPN.
OVER THE SIERRA...LOW CIGS BETWEEN BKN015-OVC030 AND SLIGHTLY HIGHER
AFFECTING THE HIGHER ELEVS LIKE KBLU...SNOW SHWRS NEAR THE CREST
LIKELY TO CONT FOR NXT 24 HOURS. LIGHT S/SW WINDS ALF BECMG ENHANCED
LATE TNGT.  JBB

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 5 AM PDT FRIDAY ABOVE
3000 FEET FOR THE BURNEY BASIN/EASTERN SHASTA COUNTY...MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE
AREA/NORTHERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...
WESTERN PLUMAS COUNTY/LASSEN PARK.

FLOOD WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT CARQUINEZ
STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN
LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...
NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN
SACRAMENTO VALLEY.

WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PDT WEDNESDAY CARQUINEZ
STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN
LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...
NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN
SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Mar 22, 5:17 AM PDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
517 AM PDT TUE MAR 22 2011

CAZ013>019-063-064-066>069-231400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
517 AM PDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ANOTHER STRONG WINTER STORM WILL AFFECT THE REGION BEGINNING TONIGHT
BRINGING RAIN TO THE VALLEY...HEAVY SNOW TO THE MOUNTAINS AND GUSTY
WINDS TO THE REGION.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

STORMY WEATHER WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 5:16 PM PDTSpecial Weather StatementSTOPlacer59 min
Mar 21, 5:25 PM PDTSpecial Weather StatementSTOPlacer50 min
Mar 22, 3:25 AM PDTWind AdvisorySTO52 hr
Mar 22, 3:55 AM PDTWinter Storm WarningSTO5 days
Mar 22, 9:41 AM PDTRiver Flood WarningSTOSolano, Yolo25 hr

Nearby

River Flood Warnings in California, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.